First integrals and analytical solutions of the nonlinear fin problem with temperature-dependent thermal conductivity and heat transfer coefficient


YAŞAR E. , Yildirim Y., Giresunlu I. B.

PRAMANA-JOURNAL OF PHYSICS, vol.87, no.2, 2016 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 87 Issue: 2
  • Publication Date: 2016
  • Doi Number: 10.1007/s12043-016-1227-5
  • Title of Journal : PRAMANA-JOURNAL OF PHYSICS
  • Keywords: Fin equation, Lie symmetry, first integrals, exact solutions, PERTURBATION SOLUTION

Abstract

Fin materials can be observed in a variety of engineering applications. They are used to ease the dissipation of heat from a heated wall to the surrounding environment. In this work, we consider a nonlinear fin problem with temperature-dependent thermal conductivity and heat transfer coefficient. The equation(s) under study are highly nonlinear. Both the thermal conductivity and the heat transfer coefficient are given as arbitrary functions of temperature. Firstly, we consider the Lie group analysis for different cases of thermal conductivity and the heat transfer coefficients. These classifications are obtained from the Lie group analysis. Then, the first integrals of the nonlinear straight fin problem are constructed by three methods, namely, Noether's classical method, partial Noether approach and Ibragimov's nonlocal conservation method. Some exact analytical solutions are also constructed. The obtained result is also compared with the result obtained by other methods.